Florida, 2005

Hail in Florida, March 26, 2005

March 26, 2005 · NWS MLB · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before the first event at Mar 26, 9:45 AM EST, 4 hours 15 minutes earlier.

Area forecast discussion, Mar 26, 9:45 AM EST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OFFICE MELBOURNE FL
945 AM EST SAT MAR 26 2005

.DISCUSSION...

...LIGHTNING STORMS WILL REDEVELOP TODAY WITH THE POTENTIAL FOR HAIL
AND STRONG WINDS...INCLUDING ISOLATED TORNADOES...

WARM FRONT ACROSS OUR NORTHERN COUNTIES WILL LIFT NORTH OF THE AREA
THIS AFTERNOON. LOW CLOUDS AND FOG CURRENTLY OVER NORTH HALF IS
SLOWING THE RATE OF BOUNDARY LAYER DESTABILIZATION THERE. HOWEVER...
THESE LOW CLOUDS AND FOG WILL LIFT AND DISSIPATE NEXT FEW HOURS
PLACING ENTIRE FORECAST AREA IN A WARM UNSTABLE AIRMASS WITH TEMPS
RISING INTO THE LOWER-MID 80S AND DEWPOINTS NEAR 70. CAPE SOUNDING
SHOWS ATM NOT QUITE AS UNSTABLE AS YESTERDAY...DUE TO WEAK SHORT
WAVE RIDGING AT H5 WHICH HAS WARMED H5 TEMPS TO -11C AND LAPSE RATES
NOT QUITE AS STEEP.

BUT MAKE NO MISTAKE...ATMOSPHERE REMAINS UNSTABLE WITH LI -7.5 AND
SIGNIFICANT MOISTENING IN THE LOW LEVELS (PWATS 1.77). DRY AIR IN
THE MID LEVELS WILL AGAIN PRODUCE HAIL AND EXCESSIVE LIGHTNING. FLOW
ALOFT REMAINS SLIGHTLY NORTH OF DUE WEST WHICH IMPLIES SOME
PROPAGATION OF BOUNDARIES/CONVECTION SOUTHWARD INTO ORLANDO METRO.
THIS IS SHOWN BY EXPERIMENTAL ARPS MODEL THOUGH IT APPEARS A BIT TOO
FAST...BRINGING CONVECTION INTO ORLANDO BY 16Z. HIGHEST HELICITIES
WILL LIFT NORTH WITH THE WARM FRONT THIS AFTN BUT NORTHERN SECTIONS
(LAKE/VOLUSIA/SEMINOLE) ARE MOST AT RISK INITIALLY ONCE STORMS CAN
BECOME ROOTED IN THE BOUNDARY LAYER. WILL ALSO BE WATCHING CLOSELY
FOR DEVELOPMENT OF EAST COAST SEA BREEZE WHICH WILL LOCALLY ENHANCE
THE LOW LEVEL SHEAR AND CONTINUE THE ISOLATED TORNADO THREAT DOWN
THE COAST.

&&

.MARINE...CONCERN FOR BOATERS TODAY WILL BE STORMS MOVING OFFSHORE
CONTAINING FREQUENT TO EXCESSIVE LIGHTNING...HAIL AND STRONG WINDS
IN EXCESS OF 35 KNOTS.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...NONE.

&&

KELLY/WIMMER
Hazardous weather outlook, Mar 26, 5:00 AM EST, 9 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OFFICE MELBOURNE FL
500 AM EST SAT MAR 26 2005

AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
261759-
COASTAL VOLUSIA-COCOA BEACH TO JUPITER INLET 20 NM TO 60 NM OFFSHORE-
COCOA BEACH TO JUPITER INLET OUT TO 20 NM-
FLAGLER BEACH TO COCOA BEACH 20 NM TO 60 NM OFFSHORE-
FLAGLER BEACH TO COCOA BEACH OUT TO 20 NM-INDIAN RIVER-
INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-
ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE-
500 AM EST SAT MAR 26 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY.

...THUNDERSTORMS LIKELY WITH SEVERE STORMS POSSIBLE TODAY...

...THUNDERSTORM IMPACT...
A SURFACE BOUNDARY EXTENDING FROM THE EASTERN GULF ACROSS THE
CENTRAL FLORIDA PENINSULA EARLY THIS MORNING WILL LIFT NORTH AS
A WARM FRONT TODAY. A MOIST AND UNSTABLE AIR MASS WILL EXIST
OVER EAST CENTRAL FLORIDA TO THE SOUTH OF THIS BOUNDARY AND
INSTABILITY WILL BE INCREASED AS TEMPERATURES QUICKLY WARM INTO
THE 80S. STORMS ARE EXPECTED TO INITIALLY DEVELOP OVER NORTHERN
SECTIONS MID TO LATE MORNING...THEN STORM COVERAGE AND INTENSITY
WILL INCREASE HEADING INTO THE AFTERNOON HOURS. THE STORMS WILL
BE CAPABLE OF BECOMING STRONG TO SEVERE...PRODUCING STRONG AND
DAMAGING WIND GUSTS...COIN SIZE HAIL...AND FREQUENT TO EXCESSIVE
LIGHTNING. STORMS WILL MOVE TO THE EAST NORTHEAST TOWARD THE
EAST COAST TODAY. THE POTENTIAL EXISTS FOR TORNADO DEVELOPMENT
IN A FEW STRONGER STORMS...ESPECIALLY THIS AFTERNOON AS A SEA
BREEZE DEVELOPS NEAR THE EAST COAST AND ACTS TO INCREASE LOW
LEVEL WIND SHEAR. PERSONS PLANNING OUTDOOR ACTIVITIES SHOULD KEEP
INFORMED OF THE WEATHER AND BE PREPARED TO MOVE INDOORS TO A
SAFE LOCATION BEFORE A STORM IS OVERHEAD.

...FLOOD IMPACT...
RECENT RAINFALL HAS LEFT MUCH OF THE GROUND OVER EAST CENTRAL
FLORIDA NEAR SATURATION. ADDITIONAL DOWNPOURS TODAY WILL RESULT
IN FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. LOCATIONS THAT
RECEIVED HEAVY RAINS ON FRIDAY WILL BE ESPECIALLY SUSCEPTIBLE
TO FLOODING PROBLEMS...INCLUDING VOLUSIA...SEMINOLE AND NORTHERN
BREVARD COUNTIES WHERE RAINFALL TOTALS IN EXCESS OF 3 INCHES
OCCURRED IN SPOTS. ALSO...HEAVY DOWNPOURS WILL LEAD TO TO POOR
VISIBILITY...SLICK ROADS AND STANDING WATER ON ROADS...SO DRIVERS
ARE URGED TO USE EXTRA CARE.

...MARINE THUNDERSTORM GUST IMPACT...
STRONG STORMS WILL BE POSSIBLE OVER THE INTRACOASTAL AND ATLANTIC
COASTAL WATERS TODAY. STORMS WILL BE CAPABLE OF PRODUCING WIND
GUSTS OVER 34 KNOTS...FREQUENT CLOUD TO WATER LIGHTNING AND
ROUGH SEAS. BE READY TO REACH SAFE HARBOR BEFORE STORMS APPROACH.

...WATERSPOUT IMPACT...
STORMS MOVING ACROSS THE INTRACOASTAL WATERWAY MAY ENCOUNTER
INCREASED WIND SHEAR WHICH CAN PROMOTE THE RAPID DEVELOPMENT OF
WATERSPOUTS. MARINERS SHOULD KEEP ALERT FOR DEVELOPING SHOWERS
AND THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY.

...SEVERE STORMS POSSIBLE...ESPECIALLY OVERNIGHT SUNDAY INTO MONDAY...

SCATTERED THUNDERSTORMS WILL BE POSSIBLE DURING THE DAYTIME SUNDAY.

THERE IS INCREASING CONCERN OF A SQUALL LINE DEVELOPING AND MOVING
THROUGH EAST CENTRAL FLORIDA DURING THE OVERNIGHT HOURS SUNDAY NIGHT
INTO MONDAY. THIS SQUALL LINE WILL BE CAPABLE OF PRODUCING DAMAGING
WIND GUSTS...LARGE HAIL...EXCESSIVE LIGHTNING AND A FEW TORNADOES.

PERSONS IN EAST CENTRAL FLORIDA SHOULD MONITOR THE WEATHER CLOSELY
OVER THE REMAINDER OF THE WEEKEND. TO STAY INFORMED OF APPROACHING
SEVERE STORMS DURING THE OVERNIGHT HOURS...MAKE SURE YOUR NOAA
WEATHER IS SET TO ALERT BEFORE RETIRING FOR THE EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD MONITOR THE WEATHER. FORMAL ACTIVATION MAY BE NEEDED.

GLITTO

In the hours before

Special weather statement, Mar 26, 12:05 PM EST, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1205 PM EST SAT MAR 26 2005

FLZ044-144-261745-
NORTHERN LAKE-SOUTHERN LAKE-
1205 PM EST SAT MAR 26 2005

...STRONG STORM CAPABLE OF PRODUCING SMALL HAIL APPROACHING CENTRAL
LAKE COUNTY...

AT 1156 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING SMALL HAIL 13 MILES SOUTHWEST OF
LEESBURG...MOVING EAST AT 15 MPH. THIS STORM WILL PASS SOUTH OF
LEESBURG AND THEN NORTH OF THE ORLANDO AREA.

EARLIER THIS MORNING THIS STORM PRODUCED DIME TO NICKEL SIZE HAIL
OVER CITRUS COUNTY. IF THE STORM STRENGTHENS FURTHER...A SEVERE
THUNDER STORM WARNING WILL BE ISSUED.

DD
Special weather statement, Mar 26, 1:00 PM EST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
100 PM EST SAT MAR 26 2005

FLZ045-261845-
ORANGE-
100 PM EST SAT MAR 26 2005

...STRONG STORM CAPABLE OF PRODUCING SMALL HAIL ENTERING NORTHWESTERN
ORANGE COUNTY...

AT 1251 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING SMALL HAIL 6 MILES NORTHWEST OF LAKE
APOPKA...MOVING EAST AT 35 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE SMALL HAIL
INCLUDE ZELLWOOD...APOPKA...WEKIWA SPRINGS STATE PARK AND PLYMOUTH.

IF THE STORM STRENGTHENS FURTHER...A WARNING WILL BE ISSUED.

KELLY
Special weather statement, Mar 26, 1:30 PM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
130 PM EST SAT MAR 26 2005

FLZ045-053-261915-
ORANGE-OSCEOLA-
130 PM EST SAT MAR 26 2005

...STRONG STORM CAPABLE OF PRODUCING SMALL HAIL OVER SOUTHWESTERN
ORANGE COUNTY...NORTHWESTERN OSCEOLA COUNTY...

AT 121 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING SMALL HAIL OVER CELEBRATION...MOVING EAST
AT 25 MPH. OTHER STRONG STORMS WERE FORMING IN EASTERN ORANGE COUNTY
SOUTH OF BIGHLO. THESE STORMS ARE EXPECTED TO GAIN STRENGTH THIS
AFTERNOON AND MOVE EAST. SMALL HAIL WAS REPORTED WITH THE STORMS
THIS AFTERNOON.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE SMALL HAIL
INCLUDE CAMPBELL...PLEASURE ISLAND AND LAKE MARY JANE.

DD
Special weather statement, Mar 26, 1:45 PM EST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
145 PM EST SAT MAR 26 2005

FLZ045-053-261930-
ORANGE-OSCEOLA-
145 PM EST SAT MAR 26 2005

...STRONG STORMS CAPABLE OF PRODUCING FUNNEL CLOUDS OVER SOUTHEASTERN
ORANGE COUNTY AND NORTHEASTERN OSCEOLA COUNTY...

AT 136 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
COUPLE OF STORMS CAPABLE OF PRODUCING FUNNEL CLOUDS AND STRONG WIND
GUSTS. ONE WAS JUST NORTHEAST OF LAKE MARY JANE MOVING EAST AT 25
MPH...AND THE OTHER WAS NEAR NOVA ROAD IN RURAL NORTHEAST OSCEOLA
COUNTY...MOVING SOUTHEAST AT 15 MPH.

KELLY

The radar

The Melbourne radar (KMLB), 76 km away, was scanning. The volume nearest the first event began at 19:01 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Osceola

When
March 26, 2:00 PM EST
Where
Osceola County, Kissimmee
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
28.300, -81.400

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, March 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5440534.